Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 47, NWS Wilmington, OH

June 12, 2005Preble County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 12, 2005, 10:29 PM EDT for Preble County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2005, 10:29 PM EDT (02:29 UTC)
Expired
Jun 12, 2005, 11:15 PM EDT
In force
46 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Preble County, OH

The radar

The Cincinnati radar (KILN), 79 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2005-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2005-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
336 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 130228
SVRILN
OHC135-130315-
/O.NEW.KILN.SV.W.0047.050613T0229Z-050613T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1029 PM EDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PREBLE COUNTY IN OHIO

* UNTIL 1115 PM EDT

* AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
  STORM WAS LOCATED NEAR CAMDEN...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EATON...
  WEST ALEXANDRIA...
  LEWISBURG...

IN ADDITION...WHEATVILLE...NEW HOPE...OKLAHOMA...INTERSTATE 70 AT US
ROUTE 127...ELDORADO AND WEST MANCHESTER ARE NEAR THE PATH OF THIS
SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3958 8480 3958 8449 3991 8447 3992 8474

$$
1 follow-up statement
000 
WWUS51 KILN 130254
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1053 PM EDT SUN JUN 12 2005

OHC135-130315-
/O.CON.KILN.SV.W.0047.000000T0000Z-050613T0315Z/
PREBLE OH-
1053 PM EDT SUN JUN 12 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1115 PM EDT FOR
NORTHEASTERN PREBLE COUNTY...

AT 1049 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED WINDS TO 60 MPH.
THIS STORM WAS LOCATED NEAR INTERSTATE 70 AT US ROUTE 127...MOVING
NORTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
LEWISBURG.

IN ADDITION...ELDORADO AND WEST MANCHESTER ARE NEAR THE PATH OF THIS
STORM.

LAT...LON 3984 8476 3978 8449 3991 8447 3992 8474

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:05 PM EDT, 24 minutes earlier.

Area forecast discussion, Jun 12, 10:05 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1005 PM EDT SUN JUN 12 2005

.SHORT TERM (TONIGHT)...
BAND OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH ARLENE REMNANTS
PIVOTING UP ACROSS SOUTHWEST PORTIONS OF FA. STILL SEEING SOME SMALL
EMBEDDED ROTATIONS IN THE RADAR DATA BUT THEY DO NOT APPEAR TO BE AS
STRONG AS EARLIER SIGNATURES. EXPECT THIS WEAKENING TREND TO
CONTINUE THROUGH THE OVERNIGHT AS WE HAVE LOST THE DIURNAL
ENHANCEMENT. WENT AHEAD AND UPDATED ZONES TO DROP TORNADO WATCH AND
ALSO CLEANED UP WORDING ACROSS THE SOUTHWEST TO JUST HANG ON TO A
CHANCE OF PCPN OVERNIGHT.
&&

.PREVIOUS DISCUSSION...

THE FOLLOWING WAS ORIGINALLY ISSUED AT 405 PM EDT SUN JUN 12 2005

SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
MOST PRECIPITATION REMAINS CLOSE TO THE PATH OF THE REMNANTS OF
ARLENE WHICH WILL PASS TO THE WEST OF THE FORECAST AREA. HOWEVER
BREAKS IN CLOUDS HAS ALLOWED FOR SOME DESTABILIZATION WHICH SHOULD
RESULT IN CONVECTIVE DEVELOPMENT TO THE EAST OF THE LOW THIS
AFTERNOON INTO THE EVENING. SO HAVE MAINTAINED LIKELY TO
CATEGORICAL POPS TONIGHT THINKING THAT MOST PLACES WILL GET
RAINFALL ALTHOUGH SHOWERS AND THUNDERSTORMS MAY NOT LAST TOO LONG
AT ANY ONE LOCATION WITH THE POSSIBLE EXCEPTION OF FAR WESTERN
ZONES.

SOME QUESTION ABOUT THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS
TOMORROW. THERE IS QUITE A BIT OF DRY AIR ON THE BACK SIDE OF THIS
SYSTEM WHICH MAY SUPPRESS FURTHER DEVELOPMENT DESPITE THE PASSAGE
OF A SURFACE TROUGH. BUT DECIDED TO KEEP CHANCE POPS FOR NOW.

APPEARS THAT THERE WILL BE LITTLE CHANCE OF PRECIPITATION FROM
LATE IN THE AFTERNOON THROUGH MOST OF MONDAY NIGHT. MODELS STILL
SUGGESTING THE POSSIBILITY OF SOME CONVECTION MOVING IN FROM
THE WEST LATE. APPEARS THAT THE NAM IS TOO AGGRESSIVE WITH THIS.
SO ONLY HAVE A SLIGHT CHANCE FOLLOWING GFS SOLUTION.

THE BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL HOLD OFF UNTIL
TUESDAY WITH THE POTENTIAL OF SOME ACTIVITY IN THE MORNING AND
THEN REDEVELOPMENT DURING THE AFTERNOON AND EVENING.

WARM HUMID NIGHTS WILL CONTINUE WITH THE FORECAST REMAINING NEAR
PERSISTENCE. WITH LESS CLOUD COVER EXPECTED DURING THE DAYTIME
PERIODS TEMPERATURES SHOULD REBOUND BACK INTO THE MID TO UPPER
80S.

LONG TERM (WEDNESDAY THROUGH SUNDAY)...
PERIOD WILL BEGIN WITH A FEW DISTURBANCES ROTATING THROUGH UPPER LOW
ACROSS THE GREAT LAKES.  THEREFORE HAVE LEFT CHANCE POPS THROUGH
THURSDAY.  GFS PULLS THE UPPER LOW AND SURFACE COLD FRONT INTO
EASTERN NY BY THURSDAY MORNING. AS HIGH PRESSURE BUILDS IN FROM
CANADA REMAINDER OF EXTENDED LOOKS DRY AND TEMPERATURES WILL BE MORE
SEASONABLE.

(ISSUED 230 PM EDT SUN JUN 12 2005)

AVIATION (18Z-18Z)...
WDLY SCT -SHRA WERE ROTATING NORTHWARD IN ADVANCE OF THE REMNANTS
OF ARLENE. THERE WERE FEW IF ANY LIGHTNING STRIKES SO FAR THIS
AFTERNOON...BUT INSTABILITY WILL BUILD OVER THE NEXT FEW HOURS WITH
SOME BREAKS SHOWING UP ON THE VIS SAT SO HAVE KEPT A CB.

AS THE REMNANTS OF ARLENE EDGE INTO INDIANA THIS EVENING INTO THE
OVERNIGHT...STILL EXPECT MVFR CIGS AND VISIBILITIES TO
DEVELOP...PARTICULARLY IN THE WEST WITH PCPN AT TIMES.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 12, 5:19 AM EDT, 17 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
519 AM EDT SUN JUN 12 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-130918-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
519 AM EDT SUN JUN 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY
TROPICAL ASSOCIATED WITH THE REMNANTS OF ARLENE WILL PUSH
NORTH INTO THE OHIO VALLEY TODAY INTO MONDAY. HEAVY RAIN
IS POSSIBLE WITH THIS SYSTEM OVER EASTERN INDIANA AND
WESTERN INDIANA. LOCALIZED FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
TROPICAL MOISTURE WILL CONTINUE TO AFFECT WEST CENTRAL
OHIO ON MONDAY...WITH LOCALIZED FLOODING POSSIBLE.
SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST
INTO WEDNESDAY...WHEN A COLD FRONT PUSHES THROUGH
THE REGION. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL
EXIST TUESDAY AFTERNOON AND EVENING IN THE UNSTABLE
AIRMASS AHEAD OF THE APPROACHING FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 10:33 PM EDTSevere Thunderstorm WarningILNMontgomery42 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.